Alert archive / Guam / Flash Flood Warnings in 2021
Flash Flood Warning 5, NWS Guam
NWS Guam issued this flash flood warning at Aug 23, 2021, 9:40 PM CDT. It was in force for 110 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2021, 9:40 PM CDT (02:40 UTC)
- Expired
- Aug 23, 2021, 11:30 PM CDT
- In force
- 110 min
- Issued by
- NWS Guam
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The Andersen AFB radar (PGUA), 15 km from the middle of the area, began a volume at 02:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted.
988
WGMY50 PGUM 240240
FFWGUM
GUC010-240430-
/O.NEW.PGUM.FF.W.0005.210824T0240Z-210824T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tiyan GU
1240 PM ChST Tue Aug 24 2021
The National Weather Service in Tiyan has issued a
* Flash Flood Warning for...
Guam Island in the Marianas...
* Until 230 PM ChST.
* At 1240 PM ChST, Doppler radar and automated rain gauges indicated
thunderstorms producing heavy rain across the warned area. Between
1 and 2 inches of rain have fallen. The expected rainfall rate is
0.5 to 2 inches in 1 hour. Additional rainfall amounts of 1 to 3
inches are possible in the warned area. Flash flooding is ongoing
or expected to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar and automated gauges.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mangilao, Chalan Pago-Ordot, Yona, Hagatna Heights, Talofofo,
Inarajan, Asan, Piti, Santa Rita and Umatac.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
In hilly terrain there are hundreds of low water crossings which are
potentially dangerous in heavy rain. Do not attempt to cross flooded
roads. Find an alternate route.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 1345 14462 1346 14463 1347 14472 1343 14480
1339 14477 1327 14475 1331 14465 1334 14463
1340 14466
FLASH FLOOD...RADAR AND GAUGE INDICATED
EXPECTED RAINFALL...0.5-2 INCHES IN 1 HOUR
$$
PDWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Guam wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 9:22 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 23, 9:22 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Tiyan GU 1222 PM ChST Tue Aug 24 2021 .Update... Updated all zones in the Marianas with an increase in chance of rain to 60 percent. As the trough of low pressure previously over the Marianas drifted to the northwest, the showers and thunderstorms filled in this morning to cover the entire Marianas. Looks like this will remain for the rest of the day and the forecast will be updated with the next schedule issuance at 4PM, if not earlier. && .Prev discussion... /issued 758 AM ChST Tue Aug 24 2021/ Marianas Synopsis... Light and variable to light southeast winds prevail over the Marianas as a surface trough slowly moves west. Radar and satellite indicate showers and thunderstorms just west of Tinian and Saipan's coastal waters. Discussion... Showers and thunderstorms were persistent just west of Tinian's coastal waters all last night. Today's forecast calls for an increase in showers and thunderstorms for Tinian and Saipan, and thinning out by this afternoon. Also it looks like Guam and Rota may see an increase in clouds and showers as well, but kept them partly cloudy with isolated showers as it seems there is a lack of deep convective clouds nearby. Still have the chance of island effect thunderstorms for Guam today as we are expecting less cloud cover compared to yesterday. Also looks like a day for increased showers for Thursday, but pushing through faster and ending sooner than previously forecast. Went with isolated showers for Thursday with a surface trough passing through, but with an upper low nearby to add vertical lift and instability, may go back to scattered fr Thursday, and maybe Friday. Combined seas will be at 2 to 3 feet for the remainder of the week. Eastern Micronesia... All of the convection seems to have collapsed at once in Eastern Micronesia, which necessitated some pretty big revisions to the forecast. The trough that was affecting Pohnpei has moved far enough away that even Chuuk is nearing the back edge of that activity. So, through Wednesday night, isolated showers for everyone. Majuro could go scattered on Thursday, depending on what the nascent ITCZ east of them ends up doing. The GFS seems to favor it, so went ahead and put scattered showers and isolated thunderstorms in for everyone Friday and Saturday. Until then, enjoy the somewhat drier weather. Benign marine conditions remain the rule in Eastern Micronesia for this week at least, and a good chance for next week as well. With winds of 15 knots or less, and seas of 4 feet or less, the only weather related hazard for mariners is lightning near thunderstorms. Western Micronesia... A surface trough of low pressure has moved west of Chuuk, and Chuuk is now nearing the eastern edge of the weather. Retained scattered showers for the morning, then the weather dries out a little, with the next round of scattered showers being Thursday and Friday. Koror and Yap are a bit drier, with Koror being dry this morning until Thursday. Then, by Friday, it dries out again. Meanwhile, Yap will stay relatively dry through the entire forecast period. Benign marine conditions are even more the rule in Western Micronesia. Seas will be 3 feet or less at Chuuk, and 2 feet or less at Yap and Koror. Winds will be 10 kt or less throughout Western Micronesia. The only weather related hazard for mariners will be, once again, lightning near thunderstorms. && .GUM WATCHES/WARNINGS/ADVISORIES... GU...None. MP...None. Marianas Waters...None. && Marianas: Doll/Mcfarland/Edson/Schank
The office that day
Everything else NWS Guam issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 7:47 PM CDT | Areal Flood Advisory | GUM | 118 min | |
| Aug 23, 8:29 PM CDT | Areal Flood Advisory | GUM | 2 hr | |
| Aug 23, 9:13 PM CDT | Areal Flood Advisory | GUM | 92 min |
Nearby
Flash Flood Warnings in Guam, 2021Every flash flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.